I have been on Arimidex for seven months and experienced an increase in libido, I am 72. The Oncologist checked for an increase in testosterone. Result: normal. The Doctor checked with an endocrinologist. The Arimidex is blocking the estrogen production and the body recognizes the testosterone more readily and reacts. Are there other women with this reaction?
Thank you for writing to us here, though I am sorry that you are struggling with side effects from the result of breast cancer medication.
I am also a breast cancer survivor, however as I am triple negative, the hormonal drugs are not effective for me so unfortunately I cant speak from experience.
However, that doesn't mean that I cant find out some interesting information for you in relation to libido and Arimidex.
There are many pharmaceutical sites that get quite technical about the composition and side effects of the drug in question.
What I found interesting, was that after looking at my favorite top 5, increase and decrease in libido was not even mentioned although they were quick to note side effects such as depression, vaginal dryness and legathy.
Even the official website for Arimidex itself and the "largest known site for the most comprehensive list of side effects" doesn't touch libido...at all.
However, women taking this medication tell a different story.
There are many breast cancer forums around the world, and a quick search found some women were really struggling with lowered libido while taking Arimidex and Tamoxifen. There were also a few women who reported noticeable increases in libido, but most seemed to struggle on the lower side.
I did finally find lowered libido listed as a side effect on a UK pharmaceutical website and noted that the put the percentage of women suffering from this at 10%
There are also studies out there that give us some information
One such study by the J Cancer Surviv. 2010 September; "Amelioration of sexual adverse effects in the early breast cancer patient, they look at libido and breast cancer survivors" and they had this to say about Armidex and Tamoxifen.
"The quality of life sub-study of the Arimidex, Tamoxifen, Alone or in Combination (ATAC) adjuvant breast cancer trial found that the incidence of vaginal dryness, dyspareunia, and loss of sexual interest in women taking AIs was significant."
At the end of the day, it is clear that Arimidex is causing libido issues (whether heightened or decreased) for a number of women who have this added as a part of their treatment so you are most definitely not alone,
I hope this provides some answers that you were looking for.
Just to finish however, if you find any side effect too unpleasant, painful or serious enough that it is affecting your quality of life, please make sure your medical team are advised so they can do their best to alleviate these for you
Sending you my very best wishes and may you keep safe and well
Just popping in as on re-reading your post, I had missed the noted visit to your doctor so he/she is already aware and is trying to find answers for you.
However, I wanted to find you some back-up and support in what you are going through that really can only be found by reading posts from those who have a heightened sex drive while taking this medication
I have placed a link below to these and I hope that brings you comfort while going through these posts and removes the isolated feeling
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.